Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side affects of a BCG Treatment for kidney cancer? Having frequent cold with light fever

What are the side affects of a BCG Treatment for Kidney Cancer. My husband has had bladder cancer that is now in the kidneys. They inserted tubes thru the back directly into the kidneys. He had a treatment Thursday. He off and on gets really cold, and has a slight fever. 99.8. Should we be concerned. He had a runny nose and a slight cold after the treatment also. Otherwise he feels pretty good.
Thu, 12 Dec 2013
Report Abuse
General & Family Physician 's  Response
Hi,

BCG given for bladder cancer has its own side effect. About 1 in 2 people have flu like symptoms for 24 to 48 hours after each treatment. You should tell about this to his treating doctor in your next appointment.

There is also a very small chance that some of the TB could get into his system and give him TB symptoms such as fever, joint pain, vomiting cough, skin rashes.These effects only happens to fewer than 1 person in every 100 who has this treatment.It is important that you tell your doctor straight away if he has any of these symptoms or have a high temperature for more than 48 hours. He may need treatment with anti TB drugs and should not wait until his next appointment to let his doctor know.


Do consider a positive feedback as a credit to my work. Let me know if you have any further questions.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Tuberculosis


What are the side affects of a BCG Treatment for kidney cancer? Having frequent cold with light fever

Hi, BCG given for bladder cancer has its own side effect. About 1 in 2 people have flu like symptoms for 24 to 48 hours after each treatment. You should tell about this to his treating doctor in your next appointment. There is also a very small chance that some of the TB could get into his system and give him TB symptoms such as fever, joint pain, vomiting cough, skin rashes.These effects only happens to fewer than 1 person in every 100 who has this treatment.It is important that you tell your doctor straight away if he has any of these symptoms or have a high temperature for more than 48 hours. He may need treatment with anti TB drugs and should not wait until his next appointment to let his doctor know. Do consider a positive feedback as a credit to my work. Let me know if you have any further questions.